when on the tabletsit was fine, now cooking smells fine, but when m hubby goes to eat, he states that it smells rotten. I have tried all different foods, and somethings he can eat one time, and the next... you guessed it, rotten. I am at a loss. He has finally put some weight on, but I don't want him to go back to doing pills just so he can eat. Any help would be appreciated.
Does anyone else have smell issues on the suboxone strip? Smells like everything is rotten, awful!?
Question posted by Bakerwood3 on 7 Feb 2012
Last updated on 23 May 2022 by Andypan5
I have like a metallic smell. I just changed to the patch. I took under the tongue for a year. Awful side effects. Lose of taste and smell, itching all over, horrible god awful nauseousness. I believe it effects the smell. I’m on the patch right now and I would just like to be off this meds for my severe chronic pain.
I’m also getting this side effect. I really hope it goes away. I feel like everything stinks. I’ve been taking it for about 3 days now. It feels like anything flesh related is so repulsive. Like everything is very sharp. I hope it’s nothing serious, I don’t want to smell like this forever.
I have been on the tabs for years; however, it was only recently that I would dissolve it under my tongue while sleeping and be awakened by the most rotten, awful smell I’ve ever encountered. And it’s not a smell I’ve ever smelled before. It’s very unusual. But it was so bad I ran room to room looking for a dead body. Kidding. But it was truly THAT awful. I don’t know what’s changed or what to do about it. The stench will go away, but it is truly gag-worthy.
Pup- He was on the pill and did not have this effect, was recently switched to the strips as they are less expensive. Jillian- he agrees with all that you say! The sauces, eggs, etc.. He also eats the pretzels, and ice cream when he gets to be starving! Thank you so much for your post. If nothing else, he does not feel like he is going crazy!
Hi Bakerwood3 - I'm not sure who says what about this side effect. I can only say what has happened to me. I have lost all desire to eat. Nothing, and I mean nothing sounds good to me. Everything with a strong smell, like butter, grease, meat, cheese, etc. smells repulsive to me. I cannot eat anything first thing in the morning. My Psychiatrist said, "force yourself"! HA. Because he knows I won't eat a thing all day, then snack at night when I'm finally starving. But, it will be something that doesn't 'stink', like pretzels, sugar free Breyer's ice cream with a banana... have no idea why some things are okay! Eggs taste weird, can't stand the smell of sauces or the meats in salads... weird things. Oddly, I can eat yogurt in the afternoon if its really cold. Anything at room temp. is out! I could think of more, but you get the picture. Don't know if its anything like your hubby, but that's my experience! Good luck. Jillian
Dear Bakerwood... I researched all of the common, uncommon, and more serious side effects of suboxone and the sense of smell was not listed anywhere. I am not saying it cannot occur... it is just not listed. If your husband is on the suboxone strip, perhaps he could switch to the pill form of suboxone or subutex which doesn't have the flavor of the strips. Still the pills must also be dissolved under the tongue so they are not so pleasant either. I would recommend changing the type of administration... pill vs. strip. Otherwise... don't know what to tell you. This is an odd symptom.
Good luck. I hope you find an answer. It is certainly not a reason why your husband should go back to taking pills... pup
- Suboxone uses and safety info
- Suboxone information for Healthcare Professionals (includes dosage details)
- Side effects of Suboxone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.